... ago that people were opening their capsules and removing really small amounts of the beads of medicine each day in order to wean themselves off of the drug VERY slowly. Therefore minimizing the withdrawal effects. Have any of you ever head of this? Or can you guys please tell me about your experiences, please? I will be most Thankful!! Respect, Des
I haven’t done it but it makes enough sense. I would just clear it with your doctor before doing it. Just remember that the discontinuation syndrome doesn’t last forever when you do it. Once you start there’s no sense in going back up on the med because you feel like you can’t handle it. If you’re in “it”, you might as well finish.
Hi gibsonman08. If you are trying to wean yourself off than there is a different way to do it and it is very precise. Ask your doctor to make-out a tapering schedule that would be right for you as you've been on this for so long the taper should probably be very slight (less 2.5%-5% every seven to ten days). Be sure that you do your own research on the right rate for you before you ask your doctor's help because a lot of doctors don't really know the best way for people to withdraw then after you both deside on the taper rate he/she can give you a script to take to a compounding pharmacy. Compounding Pharmacies are in most larger towns & all cities & I've even seen them on the internet but I'm not sure how that would work with out-of-town shipments/prescriptions. They can work with your doctor too. It's best that all three of you are involved.
This sounds like a lot of 'work but it is a sure-fire way to withdraw at a very precise way. Taking a small bit of medicine away at a time on your own is pure guess-work and is way
too difficult to do when you are trying to taper correctly. Compounding pharmacies will take all the guess-work out of the equation for you and you will get the correct tapering doses all the way down to zero if that is what you want (you may still need another way to deal with your original symptoms). This will probably take a few months for you because of the length & doses you are now on.
Again, find a Compounding Pharmacy, ask questions or research on the webb, then ask your doctor that you want to withdraw safely & thoroughly. Tell him/her that you want to use a compounding pharmacy and that you want to do this in the easiest way possible so you experience the less withdraw pains as possible AND you want the least chance of relapse. This is key! After all, why start this if you might fail? You don't have to relapse.
So... I wish you all the best and hope that you realize that you are doing a big step here and it will not always be easy but you can do it with the right tools & attitude.
Hi Des. I have been taking Cymbalta for 8-9 years. I started to slowly taper in June last year (2017). I was on 60 mg and I am down to 15 mg now. I experienced the foggy brain issues plus many more horrible side effects when on 60 mg. Tapering at 10% every two weeks does work in minimizing the withdrawal symptoms. I have talked to many people who worked with a compounding pharmacy and they have all done well also. You just have to listen to your body and what it is telling you. We are all different so we may not be able to go as fast as someone else. Please take care. I wish you the best and I hope you are doing well. Cindy
- Duloxetine Information for Consumers
- Duloxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Duloxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2015 • 3 answers
Posted 24 Jun 2015 • 1 answer
Posted 21 Jun 2018 • 1 answer
Posted 2 Aug 2018 • 4 answers
Posted 8 Aug 2018 • 2 answers